Alert archive / Mississippi / Tornado Warnings in 2007

Tornado Warning 84, NWS Jackson, MS

October 17, 2007Jones County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 17, 2007, 9:02 PM CDT for Jones County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2007, 9:02 PM CDT (02:02 UTC)
Expired
Oct 17, 2007, 9:40 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 7:09 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 180201
TORJAN
MSC067-180300-
/O.NEW.KJAN.TO.W.0084.071018T0202Z-071018T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  OVETT...OR ABOUT 11 MILES SOUTHEAST OF ELLISVILLE...MOVING
  NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  TUCKERS CROSSING BY 920 PM CDT...
  MILL CREEK BY 935 PM CDT...
  MILL CREEK BY 940 PM CDT...
  6 MILES SOUTHEAST OF SANDERSVILLE BY 945 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3182 8906 3178 8893 3171 8893 3163 8893
      3146 8905 3149 8916
TIME...MOT...LOC 0202Z 205DEG 22KT 3150 8909

$$

DHB
2 follow-up statements
000 
WWUS54 KJAN 180222
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
922 PM CDT WED OCT 17 2007

MSC067-180300-
/O.CON.KJAN.TO.W.0084.000000T0000Z-071018T0300Z/
JONES MS-
922 PM CDT WED OCT 17 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR JONES
COUNTY...

AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF MILL
CREEK...OR ABOUT 10 MILES SOUTHEAST OF LAUREL...MOVING NORTHEAST AT
15 MPH.

THE TORNADO WILL BE NEAR...
  MILL CREEK BY 945 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3181 8903 3178 8893 3171 8893 3163 8893
      3156 8899 3157 8907
TIME...MOT...LOC 0222Z 205DEG 16KT 3160 8902

$$

DHB
000 
WWUS54 KJAN 180240
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT WED OCT 17 2007

MSC067-180250-
/O.CAN.KJAN.TO.W.0084.000000T0000Z-071018T0300Z/
JONES MS-
940 PM CDT WED OCT 17 2007

...THE TORNADO WARNING FOR JONES COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

LAT...LON 3181 8903 3178 8893 3171 8893 3163 8893
      3156 8899 3157 8907
TIME...MOT...LOC 0240Z 205DEG 16KT 3167 8898

$$

DHB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 17, 7:30 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 17, 7:30 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT WED OCT 17 2007

.DISCUSSION...IM SENDING OUT ANOTHER UPDATE TO THE FORECAST THIS
EVENING CONCERNING TORNADO WATCH NUMBER 715 THAT IS NOW IN EFFECT
UNTIL 07Z FOR MUCH OF THE FORECAST AREA.

UPDATED PRODUCTS WILL BE OUT SHORTLY. /19/

&&

.PREVIOUS DISCUSSION...245 PM CDT WED OCT 17 2007

.SHORT TERM...LATEST SATELLITE IMAGERY SHOWS A STRONG NEGATIVE
TILTED SHORT WAVE MOVING EAST ACROSS THE SOUTHERN PLAINS...AS A SURGE
OF TROPICAL MOISTURE MOVES NORTH ACROSS THE REGION. THERE WAS AN
UPPER PACIFIC JET MAX OF AROUND 120 KNOTS MOVING AT THE BACK END OF
THE UPPER SHORT WAVE. AREA PROFILERS WERE SHOWING GULF INFLOW OF
GOOD TROPICAL MOISTURE WITH DEWPOINTS IN THE UPPER 60S AND LOWER
70S. INFLOW RATES WERE MOVING AT AROUND 40 TO 50 KNOTS ON THE EAST
SIDE OF THE STRONG SHORT WAVE OVER THE SOUTHERN PLAINS.

FOR TONIGHT SURFACE LOW OVER THE PLAINS WILL DEEPEN AS THE SHORT WAVE
ROTATES THROUGH THE REGION. THIS COUPLED WITH JET DYNAMICS WILL BRING
THE REGION A ROUND OF SEVERE WEATHER FOR LATE THIS AFTERNOON INTO
THIS EVENING. SPC HAS WATCHES OVER THE PLAINS AND ARKLATX REGION TO
OUR WEST AT THIS TIME. PRECIPITABLE WATER WILL APPROACH 2 INCHES
WITH THE TROPICAL MOISTURE...THUS BRINGING THE RISK OF LOCALLY HEAVY
RAINS. WILL KEEP LIKELY TO CATEGORICAL POPS FOR THE RAINS. EXPECT
MOST OF THE SEVERE WEATHER TO MOVE EAST OF THE REGION AFTER
MIDNIGHT. WE MAY GET SOME LINGERING STRONG STORMS WITH LOCALLY HEAVY
RAINS BEFORE SUNRISE. WILL KEEP LAKE WIND ADVISORY IN EFFECT UNTIL
MIDNIGHT FOR THE REGION.  AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO
MAV GUIDANCE FOR A MILD NIGHT WITH LOWS 70-73.

FOR THURSDAY AND THURSDAY NIGHT...FOR THURSDAY WILL KEEP LOW CHANCES
OF RAIN ACROSS THE EASTERN TWO-THIRDS DURING THE DAY...AS THE STRONG
STORMS SWINGS AWAY FROM THE REGION. ANOTHER SHORT WAVE WILL MOVE
ACROSS THE REGION ALONG A COLD FRONT FOR THURSDAY EVENING. THIS WILL
BRING THE REGION ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SOME OF
THE STORMS ALONG THE COLD FRONT MAY BE STRONG TO POSSIBLY
SEVERE...ACCOUNTING FOR JET DYNAMICS AND LIFT. MADE SLIGHT
ADJUSTMENTS TO MAV POP AND TEMPS FOR THE PERIOD. HIGHS WILL RANGE
FROM 85 TO 90...WHILE LOWS WILL BE MIDDLE 50S NORTHWEST TO THE UPPER
60S SOUTHEAST.

FOR FRIDAY THE ACTIVITY WILL BE EXITING THE EASTERN AREA DURING THE
MORNING HOURS. MADE SLIGHT ADJUSTMENTS TO MAV TEMPS...BUT WENT CLOSE
TO MAV LOW MORNING POPS. HIGHS WILL RANGE FROM 75 TO 83./17/

.PREVIOUS LONG TERM DISCUSSION...THURSDAY THROUGH WEDNESDAY. LOOKS
LIKE A WETTER PATTERN IS DEVELOPING FOR THE AREA...WITH A CHANCE OF
RAIN NEARLY EVERYDAY IN THE EXTENDED. THE WEEKEND STILL LOOKS COOL
AND DRY.

THERE SEEMS TO BE TWO ROUNDS OF RAIN AND STORMS ON THURSDAY. THE
FIRST BOUNDARY SLOWLY DRIFTS EAST ACROSS THE AREA THROUGH THE MORNING
AND EARLY AFTERNOON...WITH STORMS FIRING. MOST OF THE ACTIVITY WILL
BE OVER THE EASTERN HALF OF THE CWA BY THURSDAY MORNING. SOUNDINGS
SUGGEST THERE WILL BE PLENTY OF SHEAR AND INSTABILITY ACROSS THE
AREA...HOWEVER MOISTURE SEEMED TO BE ON THE DECLINE. PW VALUES WERE
AROUND 1.5 INCHES OR LESS. CAPE VALUES INCREASE TO AROUND 2000J/KG
ACROSS MUCH OF THE CWA BY THURSDAY AFTERNOON. COULD SEE A FEW STRONG
TO SEVERE STORMS IN THE AFTERNOON AND AGAIN THURSDAY NIGHT...MAINLY
FOR THE EASTERN ZONES. THE MODELS CONTINUE TO SUGGESTS A LINE OF
STORMS WILL DEVELOP ALONG THE COLD FRONT AS IT MOVES THROUGH THE CWA
THURSDAY EVENING. WINDS INCREASE AS THE SYSTEM PASSES...IN ADDITION
TO MOISTURE AND INSTABILITY. DRY AIR QUICKLY MOVES IN AFTER
MIDNIGHT...HOWEVER THE WINDS STAY UP ACROSS THE AREA. WILL HAVE TO
WATCH FOR GUSTY WINDS ON FRIDAY. AS THE TROUGH AXIS PASSES ON
FRIDAY...A FEW CLOUDS MAY MOVE ACROSS THE NORTHERN ZONES. OTHERWISE
COOL AND DRY AIR WILL SETTLE OVER THE AREA THROUGH SUNDAY. THE GFS
CONTINUES TO SHOW LOW POPS FOR SUNDAY...BUT THE MOISTURE SEEMS TO BE
DELAYED UNTIL EARLY MONDAY. BACKED OFF ON THE RAIN FOR SUNDAY.
MAINTAINED LOW VALUES ACROSS THE SOUTH IN THE EVENING...WHEN THE
MOISTURE AND WARM ADVECTION STARTS TO DEVELOP AND INCREASED VALUES
CONSIDERABLY FOR THE OVERNIGHT PERIOD...WHEN THE AREA SEEMS TO BE
SATURATED. THE NEXT DEEPENING UPPER LOW MOVES INTO THE PLAINS LATE
SUNDAY AND SEEMS TO GET CUT OFF BY MONDAY AFTERNOON. IF THE SYSTEM
STAYS TO THE WEST...THE ARKLAMISS WILL BE WET FOR MUCH OF NEXT WEEK.
SOUTHWESTERLY FLOW WILL BRING PLENTY OF MOISTURE INTO THE
AREA...MAINTAINING THE TROPICAL ATMOSPHERE AND CONTINUES SHOWERS AND
A FEW THUNDERSTORMS THROUGH WEDNESDAY. THE SYSTEM FINALLY LIFTS TO
THE NORTHEAST AROUND THURSDAY...AS A RIDGE BUILDS INTO THE SOUTHWEST
US. MODEL QPF VALUES WERE NEAR AN INCH FOR THE WESTERN ZONES FROM
MONDAY TO WEDNESDAY...BUT DECIDED TO BACK OFF FOR NOW. THERE SEEMS TO
BE A STATIONARY FRONT ALONG THE MS RIVER...SO COULD SEE PERIODS OF
HEAVY RAINFALL ACROSS THE AREA. MODELS HAVE COME IN AGAIN WITH
LIKELY POPS FOR DAY 5/6. ALTHOUGH RAIN CHANCES LOOK GOOD AT THIS
TIME...STAYED CLOSER TO MIDDLE OF THE ROAD ON POPS FOR THE ENTIRE
AREA. DRY AIR MOVES INTO THE AREA ON THURSDAY AS THE BOUNDARY SHIFTS
EAST. USED A BLEND OF CLIMATOLOGY AND THE MODELS FOR TEMPS. HOWEVER
GUIDANCE WAS GOOD FOR THE MOST PART. DID NOT MAKE ANY BIG CHANGES TO
GUIDANCE VALUES.

&&

.AVIATION...BEYOND 23Z...WIDESPREAD +TSRA WILL OVERSPREAD THE REGION
WITH CEILINGS AVERAGING FROM 1000 TO 2000 FEET EXCEPT IFR IN
STRONGER THUNDERSTORM ACTIVITY. EXPECT THE ACTIVITY TO LINGER
THROUGH THE EVENING HOURS. IT SHOULD BE JUST SHOWERS AFTER MIDNIGHT
AFTER UPPER DYNAMICS MOVES AWAY FROM THE REGION. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EAST DURING THE MORNING
HOURS ON THURSDAY. OTHERWISE  EXPECT ANOTHER ROUND OF STRATUS WITH
IFR CEILINGS AFTER MIDNIGHT. EXPECT THE STRATUS TO LIFT TO VFR
CEILINGS BY AFTER 15Z./17/

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  71  88  63 / 100  64  14  51
MERIDIAN      79  69  86  62 / 100  87  28  52
VICKSBURG     79  70  91  61 / 100  47  10  41
HATTIESBURG   81  72  88  69 / 100  78  34  53
NATCHEZ       81  74  90  62 /  71  41  12  47
GREENVILLE    79  70  92  54 / 100  56   6  29
GREENWOOD     83  71  90  56 / 100  67   8  39

&&
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ018-019-
     025>066-072>074.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR
LAZ007>009-015-     016-023>026.

AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ARZ074-075.

&&

19
Hazardous weather outlook, Oct 17, 6:24 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT WED OCT 17 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
182330-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
624 PM CDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION
THIS EVENING. INCREASING WIND SHEAR AHEAD OF A DEVELOPING STORM
SYSTEM OVER THE PLAINS WILL COMBINE WITH A SURGE OF TROPICAL MOISTURE
FROM THE NORTHERN GULF OF MEXICO TO PRODUCE WIDESPREAD THUNDERSTORM
ACTIVITY. WHILE HEAVY RAINFALL WILL BE A CONCERN WITH THE
THUNDERSTORMS THROUGH THE EVENING...THERE WILL ALSO BE A RISK OF
ISOLATED TORNADOES AND DAMAGING WINDS GIVEN THE LEVEL OF WIND SHEAR
IN PLACE. AREAS ALONG AND WEST OF A GRENADA TO HATTIESBURG LINE WILL
HAVE THE BEST CHANCE OF SEVERE WEATHER DURING THE EARLY EVENING.
AREAS EAST OF THAT LINE WILL HAVE THE BEST CHANCE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE PLAINS AND INTO THE LOWER
MISSISSIPPI VALLEY ON THURSDAY EVENING. THIS WILL COMBINE WITH GULF
MOISTURE...INSTABILITY AND SOME WIND SHEAR FOR THE POSSIBILITY OF
ISOLATED STRONG TO SEVERE STORMS DURING THE DAY THURSDAY...MAINLY FOR
AREAS EAST OF INTERSTATE 55.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR THIS EVENING

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17/03

In the hours before

Special weather statement, Oct 17, 3:25 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED OCT 17 2007

LAZ007>009-015-MSZ040>042-172125-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-SHARKEY MS-
ISSAQUENA MS-YAZOO MS-
325 PM CDT WED OCT 17 2007

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 7 MILES SOUTHWEST OF MANGHAM TO 17 MILES SOUTH
OF PHOENIX AT 325 PM CDT...MOVING NORTH AT 45 MPH.

WINDS GUSTED TO 43 MPH AT TALLULAH LOUISIANA AT 322 PM WITH THIS
ACTIVITY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EAST CARROLL...ISSAQUENA...MOREHOUSE...RICHLAND...
SHARKEY...WEST CARROLL AND YAZOO COUNTIES...INCLUDING THE CITIES OF
BASTROP...LAKE PROVIDENCE...MANGHAM...RAYVILLE...ROLLING FORK...
START...TRANSYLVANIA AND VALLEY PARK...SHOULD MONITOR THESE STORMS
CLOSELY.

WILKINSON
Special weather statement, Oct 17, 4:04 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT WED OCT 17 2007

MSZ035-036-172205-
HOLMES MS-HUMPHREYS MS-
404 PM CDT WED OCT 17 2007

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS PUSHING NORTH OF THE JACKSON METRO AREA AT 45 MPH AND WILL
AFFECT HOLMES AND HUMPHREYS COUNTIES.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN HOLMES AND HUMPHREYS COUNTIES...INCLUDING THE CITIES OF
BELZONI AND THORNTON...SHOULD MONITOR THESE STORMS CLOSELY.

WILKINSON
Special weather statement, Oct 17, 4:38 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED OCT 17 2007

ARZ074-075-172210-
ASHLEY AR-CHICOT AR-
438 PM CDT WED OCT 17 2007

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 13 MILES SOUTH OF CROSSETT TO 8 MILES SOUTH OF
EUDORA AT 438 PM CDT...MOVING NORTH AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITIES OF
CROSSETT...EUDORA...HAMBURG...LAKE VILLAGE...NORTH CROSSETT...WEST
CROSSETT AND WILMOT...SHOULD MONITOR THESE STORMS CLOSELY.

DHB
Special weather statement, Oct 17, 5:01 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT WED OCT 17 2007

MSZ025>028-036-172300-
GRENADA MS-LEFLORE MS-CARROLL MS-MONTGOMERY MS-HOLMES MS-
501 PM CDT WED OCT 17 2007

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 7 MILES SOUTH OF QUITO TO 3 MILES NORTHWEST OF
VAIDEN AT 501 PM CDT...MOVING NORTH AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CARROLL...GRENADA...HOLMES...LEFLORE AND MONTGOMERY
COUNTIES...INCLUDING THE CITIES OF BLACK HAWK...GREENWOOD...
GRENADA...ITTA BENA AND WINONA...SHOULD MONITOR THESE STORMS CLOSELY.

DHB
Local storm report, Oct 17, 6:15 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
10/17/2007                   EAST CARROLL       LA   CO-OP OBSERVER

            SEVERAL TREES DOWN CITY WIDE. TREE DOWN ON A HOUSE AND
            CAR AS WELL AS POWER LINES.

&&

JFAIRLY
Local storm report, Oct 17, 8:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND DMG     5 N HATTIESBURG         31.39N 89.31W
10/17/2007                   FORREST            MS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO HOUSE...TREES DOWN...SECTIONS OF
            HIGHWAY 59 CLOSED DUE TO DOWNED TREES. REPORTED BY
            HATTIESBURG EOC.

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:17 PM CDTTornado WarningJANJefferson Davis43 min
Oct 17, 7:44 PM CDTTornado WarningJANForrest, Lamar31 min
Oct 17, 8:02 PM CDTTornado WarningJANForrest, Lamar28 min
Oct 17, 8:27 PM CDTTornado WarningJANJones30 min
Oct 17, 8:28 PM CDTTornado WarningJANForrest32 min
Oct 17, 8:49 PM CDTTornado WarningJANWarren56 min
Oct 17, 8:55 PM CDTTornado WarningJANJasper, Smith50 min
Oct 17, 9:39 PM CDTTornado WarningJANYazoo51 min
Oct 17, 9:55 PM CDTTornado WarningJANClarke22 min
Oct 17, 9:59 PM CDTTornado WarningJANHolmes46 min
Oct 18, 4:47 AM CDTLake Wind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 17 more14 hr
Oct 18, 1:02 PM CDTTornado WarningJANClay, Oktibbeha28 min
Oct 18, 1:32 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha43 min
Oct 18, 1:41 PM CDTTornado WarningJANKemper, Noxubee49 min
Oct 18, 1:54 PM CDTTornado WarningJANLowndes, Oktibbeha51 min
Oct 18, 1:57 PM CDTSevere Thunderstorm WarningJANForrest, Lamar48 min
Oct 18, 2:04 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton41 min
Oct 18, 2:37 PM CDTSevere Thunderstorm WarningJANJones23 min
Oct 18, 6:44 PM CDTTornado WarningJANForrest, Lamar43 min
Oct 18, 6:55 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba50 min

Nearby

Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.